MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO ST; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO ST; SURGICAL MESH
Catalog Number 5950050
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Obstruction/Occlusion (2422); Post Operative Wound Infection (2446)
Date of Event 06/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, post-implant of the ventrio st mesh, the patient experienced bowel obstruction and adhesions and underwent surgical intervention.Also reported was that the patient developed a superficial surgical site infection following the second procedure.Intraoperative photos provided from the second procedure did not assist in determining a root cause of the reported postoperative complications.Based on the information available, no conclusions can be made.To date, this is the only reported complaint from this manufacturing lot.Adhesion and infection are known inherent risks of surgery.The instructions-for-use (ifu) supplied with the device lists adhesions, and infection as possible complications.In regards to the infection, the warning section of the ifu states "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the mesh.An unresolved infection may require removal of the device." note, the date of event is considered to be a best estimate as (b)(6) 2021.Should additional information be provided, a supplemental mdr will be submitted.
 
Event or Problem Description
As reported, the patient underwent an abdominal wall reconstruction and ventral hernia repair using a bard/davol ventrio st.Post implant, about two weeks later, the patient presented with bowel obstruction which required surgery.During the surgery, it was found that the omentum and several loops of small bowel were densely adhered to the mesh.The small bowel mesentery had volvulized around the adherent loops which was intervened quickly without any requirement for bowel resection.As reported, the patient remained hospitalized with an ileus and has developed a superficial surgical site infection.

Brand Name
VENTRIO ST
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
MDR Report Key12195208
Report Number1213643-2021-20187
Device Sequence Number17021541
Product Code FTL
UDI-Device Identifier00801741031540
UDI-Public(01)00801741031540
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K101920
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2022
Device Catalogue Number5950050
Device Lot NumberHUEU0550
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/24/2021
Initial Report FDA Received Date07/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;